I am 27 years old just diagnosed with POTS and Lupus back in march. I have been unable to breath well for a week now. I have had a chest xray yesterday which was clear , I have had a CT of my chest which was clear in June, I had a ECHO in june which was clear and a stress test in november 2012 which was clear. what are the chances of having interstitual lung disease or pulmonary htn ?! im so scared my pulse ox is 100% my bp and hr are good, I do get tachy because I have POTS (postural orthostatic tachycardia syndrome) I am SO SCARED d-dimer good CBC and BMP good I just dont understand whatas going ON!??@??@
I am sorry to learn of your misfortune but suggest that you should be encouraged by all the normal/negative test results you describe below. I would also note that the normal ECHO would strongly argue against the diagnosis of pulmonary hypertension.
I did a brief literature (OVID) search and found no reports of a relationship between SLE and POTS.
I came across what appears to be a comprehensive report on POTS, written by Dr. Eduardo Benarroch at the Mayo Clinic in Rochester, MN. It is one of the diseases treated at this Clinic. You and/or your doctor might want to contact Dr. Benarroch to get his advice on how to proceed with the optimum treatment, at this time. You might also be interested in a statement from the Mayo Clinic regarding this syndrome, written in 2010 but with much information that is likely to still be relevant. http://www.mayoclinic.org/medical-edge-newspaper-2010/jun-11a.html
Benarroch, Eduardo E. MD, DSc*
Department of Neurology, Mayo Clinic, Rochester, MN
*Correspondence: Address to Eduardo E. Benarroch, MD, Department of Neurology, Mayo Clinic, 200 First St SW, Rochester, MN 55905
just had PFTs what does all this mean , my doctor is out of town
Spirometry showed a forced vital capacity of 3.5 L which is 95% of predicted and FEV1 2.8 L which is 96% of predicted. FEV1/FVC is 81% the mid flow rates are moderately decreased. Significant improvement seen in mild flow rates with administration of bronchodilater.
THe lung volume shows normal vital capacity and total lung capacity . The functional residual capacity is severely impaired.
The diffusion is midely impaired but when corrected to alveolar volume it is normal.
1. Spirometry and flow volume loop show small airway disease. Significant improvement seen in mid flow rates with administration of bronchodilator
2. Lung volumes show significcantly decreased functional residual capacity , but otherwise normal
3. the diffusion is midly impaired, but when corrected to aleveolar volume it is normal
what is wrong with my lungs?!
and why is my lung volume show significantly decreased functional capacity and diffusion is midly impaired but when corrected to alevelar volume is normal? what does this all mean?!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.